Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 197, NWS Cheyenne, WY

August 29, 2011Cheyenne County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 29, 2011, 5:13 PM MDT for Cheyenne County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2011, 5:13 PM MDT (23:13 UTC)
Expired
Aug 29, 2011, 5:42 PM MDT
In force
29 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 169 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WUUS55 KCYS 292313
SVRCYS
NEC033-300015-
/O.NEW.KCYS.SV.W.0197.110829T2313Z-110830T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT MON AUG 29 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 615 PM MDT

* AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 9 MILES SOUTHWEST OF LISCO TO 10 MILES NORTH OF SUNOL TO SUNOL
  TO COLTON TO 6 MILES SOUTHEAST OF LORENZO...AND MOVING SOUTHEAST AT
  25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SUNOL AROUND 520 PM MDT.
  LODGEPOLE AROUND 540 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 58 AND
77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4100 10263 4101 10307 4115 10298 4124 10291
      4135 10287 4144 10278 4143 10263 4108 10259
TIME...MOT...LOC 2314Z 304DEG 20KT 4139 10271 4129 10277
          4118 10280 4109 10288 4098 10294
WIND...HAIL 60MPH <.75IN

$$

RUBIN
2 follow-up statements
914 
WWUS55 KCYS 292331
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
531 PM MDT MON AUG 29 2011

NEC033-300015-
/O.CON.KCYS.SV.W.0197.000000T0000Z-110830T0015Z/
CHEYENNE NE-
531 PM MDT MON AUG 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHEYENNE COUNTY UNTIL 615 PM MDT...

AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES SOUTH OF LISCO TO 8 MILES NORTHEAST OF SUNOL TO SUNOL
TO 7 MILES SOUTH OF COLTON TO 6 MILES NORTHWEST OF TWIN BUTTES...
MOVING SOUTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LODGEPOLE AROUND 540 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 66 AND
77.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4100 10263 4101 10291 4115 10283 4124 10275
      4134 10272 4142 10271 4143 10263 4108 10259
TIME...MOT...LOC 2331Z 304DEG 20KT 4134 10261 4124 10267
          4113 10270 4104 10278 4093 10284
WIND...HAIL 60MPH <.75IN

$$

RUBIN
211 
WWUS55 KCYS 292342
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
542 PM MDT MON AUG 29 2011

NEC033-292352-
/O.CAN.KCYS.SV.W.0197.000000T0000Z-110830T0015Z/
CHEYENNE NE-
542 PM MDT MON AUG 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEYENNE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 4100 10263 4101 10291 4115 10283 4124 10275
      4134 10272 4142 10271 4143 10263 4108 10259
TIME...MOT...LOC 2342Z 304DEG 20KT 4131 10254 4121 10260
          4110 10263 4101 10271 4090 10277

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:07 PM MDT, 3 hours 6 minutes earlier.

Area forecast discussion, Aug 29, 2:07 PM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
207 PM MDT MON AUG 29 2011

.SHORT TERM...MONDAY NIGHT THROUGH WEDNESDAY...CURRENT KCYS RADAR
LOOP SHOWS SHOWERS AND TSTORMS QUICKLY DEVELOPING EARLY THIS
AFTERNOON ACROSS MOST OF SOUTHEAST WYOMING AND EVEN PORTIONS OF
WESTERN NEBRASKA. THIS IS IN RESPONSE TO A WEAK DISTURBANCE ALOFT
PUSHING ACROSS WYOMING AND A LEE SIDE SURFACE TROUGH JUST EAST OF
THE LARAMIE RANGE RESULTING IN ENHANCED SURFACE CONVERGENCE. LLVL
THETA-E MAX WILL AMPLIFY OUT AHEAD OF THE SFC TROUGH...AND WHEN
COMBINED WITH STEEPENING MID-LEVEL LAPSE RATES OF 7-8C/KM AS THE
DISTURBANCE ALOFT PUSHES ACROSS SOUTHEAST WYOMING...EXPECT
THUNDERSTORMS EARLY THIS AFTERNOON TO BECOME MORE NUMEROUS LATER
TODAY. WITH SB CAPE VALUES INCREASE TO AROUND 1000 J/KG IN THE
AFTERNOON WITH SOME 0-6 KM SHEAR PRESENT...CAN NOT RULE OUT SOME
OF THESE TSTORMS BECOMING STRONG TO SEVERE. HOWEVER...THE LIMITING
FACTOR IS THE DEEP CLOUD COVER CURRENT ACROSS THE AREA INTO
WESTERN NEBRASKA THAT IS STRUGGLING TO DISSIPATE OR PUSH
EAST...NOT ALLOWING THE SUN TO HEAT THE MOIST LLVLS OF THE
ATMOSPHERE. ALSO...LARGE HAIL WILL BE DIFFICULT TO DEVELOP WITH
RATHER A RATHER HIGH 0 TO -20C HAIL GROWTH REGION. FOR NOW HAVE
ADDED GUSTY WINDS/SMALL HAIL WORDING TO THE FORECAST AS ANY SEVERE
COVERAGE IS ANTICIPATED TO REMAIN VERY LIMITED.

A DRIER AIR MASS WILL WORK IN BEHIND A WEAK PACIFIC FRONTAL
PASSAGE TUESDAY MORNING. THERE WILL BE JUST ENOUGH MOISTURE AND
INSTABILITY TO RESULT IN AFTERNOON RAIN SHOWERS AND POSSIBLY A
TSTORM OVER THE HIGHER TERRAIN OF SOUTHEAST WYOMING. AS THE FOUR
CORNERS HIGH CONTINUES TO WEAKEN...MID AND UPPER-LEVEL FLOW WILL
BACK TO THE SOUTHWEST BY WEDNESDAY...RESULTING IN ANOTHER DRY DAY
AND INCREASING WINDS DURING THE AFTERNOON AHEAD OF A RATHER STRONG
COLD FRONT PUSHING SOUTHEAST OUT OF WESTERN CANADA. SIMILAR TO
TUESDAY...THERE MAY BE ENOUGH MIDLEVEL MOISTURE TO SUPPORT
ISOLATED AFTERNOON/EARLY EVENING CONVECTION MAINLY OVER THE
MOUNTAINS AND HIGHER PLAINS OF WYOMING. HIGH TEMPS WILL WARM BACK
INTO THE 90S TO NEAR 100 BY WEDNESDAY EAST OF THE LARAMIE RANGE
WITH THE WARMEST TEMPS IN THE LOWEST ELEVATIONS...AND HIGHS IN THE
80S FURTHER WEST ACROSS SOUTH CNTRL WYOMING AS SOUTHWEST FLOW
DEVELOPS NEAR THE SURFACE AND ALOFT.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...DEEP UPPER LEVEL
TROUGH WILL APPROACH THE CWA WEDNESDAY NIGHT THROUGH THURSDAY
WITH A DOUBLE DOSE OF SFC TROUGHS AFFECTING ACROSS THE FORECAST AREA
DURING THIS TIME. AN INITIAL PRE-FRONTAL TROUGH APPEARS TO DEVELOP
ON THURSDAY...ESSENTIALLY BISECTING THE SOUTHEASTERN PART OF THE
FORECAST AREA FROM THE EAST AND ON TO THE WEST TOWARD LARAMIE
RANGE. A STRONGER COLD FRONT WILL MOVE SOUTH ACROSS THE AREA THURSDAY
EVENING AND THROUGH THE NIGHT. MODELS SHOW A PIECE OF ENERGY BREAK
OFF FROM THE MAIN LOW AND MOVING TOWARD THE AREA THURSDAY
AFTERNOON...AND WITH SFC CONVERGENCE IN PLACE DUE TO THE
PRE-FRONTAL TROUGH AND THEN SUBSEQUENT COLD FRONT...WILL SEE A
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS FOR MUCH OF
THURSDAY AFTERNOON AND INTO FRIDAY MORNING. 12Z ECMWF RUN IS A BIT
DIFFERENT NOW THAN ITS 00Z RUN AND ALSO NOW DIFFERENT THAN THE GFS
WITH HANDLING THE MAIN UPPER SYSTEM. THE EC MOVES THE SYSTEM OUT
QUICKLY WHILE THE GFS STILL HAS IT OVER THE FORECAST AREA BY 12Z
FRIDAY. BOTH MODELS HAVE A SECOND STRONG LOW MOVING SOUTHEAST INTO
THE NORTHERN PLAINS AND GREAT LAKES THROUGH THE WEEKEND. SO
REGARDLESS OF MODEL DIFFERENCES...HEIGHTS ALOFT WILL STILL BE
DIMINISHED SOMEWHAT FROM THURSDAY ON IN ADDITION TO BEING IN A
POST FRONTAL ENVIRONMENT. SO WILL MAINTAIN A BIT COOLER FORECAST
FOR FRIDAY AND SATURDAY. SUNDAY AND MONDAY WILL SEE SOME
TEMPERATURE MODERATION...BUT NOT MUCH AS THE UPPER RIDGE BUILDING
OVER THE DESERT SOUTHWEST WILL BE SLOW TO DO SO. UPSLOPE FLOW ON
SUNDAY WILL ALLOW FOR A SLIGHTLY BETTER CHANCE FOR LATE AFTERNOON
AND EVENING THUNDERSTORMS ACROSS THE CHEYENNE RIDGE. ADDITIONAL
MIDLEVEL MOISTURE AND CONTINUED UPSLOPE FLOW WILL BRING YET
ANOTHER SLIGHT CHANCE FOR AFTERNOON CONVECTION ON MONDAY.

&&

.AVIATION...18Z TAF ISSUANCE...SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO MOVE FROM WEST TO EAST ACROSS THE FORECAST AREA
TODAY. WILL LIKELY SEE MVFR TO IFR CONDITIONS IN THE
THUNDERSTORMS...WITH VARIABLE GUSTY WINDS AND EVEN SOME HAIL IN
STRONG THUNDERSTORMS EXPECTED OVER THE PANHANDLE ZONES THIS
AFTERNOON. THESE STRONGER THUNDERSTORMS ARE DUE TO THE LEESIDE SFC
PRESSURE TROUGH DEVELOPING TODAY...PROVIDING ENHANCED CONVERGENCE
AND THUS POTENTIAL FOR STRONGER THUNDERSTORMS EAST OF A LINE FROM
LUSK TO KIMBALL. AS THIS CONVERGENCE BOUNDARY SHIFTS EAST THROUGH
THE EVENING AND OVERNIGHT PERIOD...WINDS WILL SHIFT TO THE WEST
AND STEADILY DIMINISH. PRECIP CHANCES WILL ALSO DIMINISH AS THESE
WESTERLY WINDS FILTER IN DRIER AIR...BUT ACTIVITY WILL LINGER
UNTIL AT LEAST 04Z ACROSS THE EASTERN PANHANDLE. MVFR CONDITIONS
IN PATCHY AREAS OF FOG WILL THEN DEVELOP IN THIS AREA AS SKIES
CLEAR AND RADIATIONAL COOLING COMMENCES.

&&

.FIRE WEATHER...ANOTHER DAY OF SHOWERS AND THUNDERSTORMS WILL
OCCUR AGAIN TODAY AND TONIGHT WITH WETTING RAINS LIKELY ACROSS MOST
AREAS OF THE DISTRICT. A FEW THUNDERSTORMS HAVE THE POTENTIAL TO
BECOME SEVERE BY LATE AFTERNOON...ESPECIALLY NEAR THE WY/NE
STATELINE. THESE SHOWERS AND THUNDERSTORMS SHOULD MOVE EAST OF THE
AREA BY LATE TONIGHT...GIVING WAY TO DRIER CONDITIONS FOR
TUESDAY. IN FACT...MINIMUM RELATIVE HUMIDITIES WILL LOWER INTO
THE TEENS ACROSS MOST OF SOUTHEAST WYOMING...WITH LOW TO MID 20S
OVER THE NEBRASKA PANHANDLE. AREAS OF NORTHERN CARBON AND
CONVERSE COUNTIES WILL LIKELY SEE HUMIDITIES THAT DROP BELOW
CRITICAL THRESHOLDS FOR A FEW HOURS ON TUESDAY. HOWEVER...AT THIS
POINT WINDS LOOK TO REMAIN ON THE MARGINAL SIDE. WILL NEED TO
MONITOR THESE AREAS FOR THE POTENTIAL FOR LATER HIGHLIGHTS. FOR
NOW...WILL CONTINUE HEADLINING THE FWF. WINDS WILL TURN
SOUTHWESTERLY ON WEDNESDAY AND THE DRY AIR MASS WILL CONTINUE.
WEDNESDAY WILL PROVIDE THE BEST OPPORTUNITY FOR CRITICAL FIRE
WEATHER CONDITIONS OF THE WEEK...WITH DRY...HOT AND INCREASINGLY
BREEZY CONDITIONS. A COLD FRONT PUSHING SOUTH OUT OF WESTERN
CANADA WILL MOVE ACROSS THE FORECAST AREA FOR LATE THIS WEEK
RESULTING IN MUCH COOLER TEMPS...WINDY CONDITIONS...AND ANOTHER
CHANCE OF RAINFALL.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION...RJM
Hazardous weather outlook, Aug 29, 10:33 AM MDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1033 AM MDT MON AUG 29 2011

WYZ101>119-301645-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1033 AM MDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA
AGAIN THIS AFTERNOON AND EARLY THIS EVENING. THE BEST CHANCE FOR
THESE STORMS WILL BE MAINLY ALONG AND EAST OF THE LARAMIE RANGE.
THERE IS A SLIGHT RISK OF A FEW OF THESE THUNDERSTORMS BECOMING
SEVERE LATER THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY OVER THE MOUNTAINS ON
TUESDAY AND WEDNESDAY. HOWEVER...THERE IS A BETTER CHANCE FOR
THUNDERSTORMS EAST OF THE LARAMIE RANGE ON THURSDAY AS A FRONTAL
BOUNDARY PUSHES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY TODAY AND TONIGHT

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-301645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1033 AM MDT MON AUG 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA
AGAIN THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT
RISK OF A FEW OF THESE THUNDERSTORMS BECOMING SEVERE LATER THIS
AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

.SPOTTER INFORMATION STATEMENT...

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Aug 29, 3:35 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             6 S SIDNEY              41.05N 102.97W
08/29/2011  E0.50 INCH       CHEYENNE           NE   LAW ENFORCEMENT

            PEA TO MARBLE SIZE HAIL AT THE INTERSECTION OF COUNTY
            ROAD 113 AND COUNTY ROAD 8

&&

MAZUR
Local storm report, Aug 29, 3:38 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     TSTM WND GST     PINE BLUFFS             41.18N 104.07W
08/29/2011  M50 MPH          LARAMIE            WY   AWOS

            SUSTAINED AT 35 MPH

&&

GCLAYCOM
Local storm report, Aug 29, 4:01 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
401 PM MDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     FLASH FLOOD      7 SE SIDNEY             41.06N 102.88W
08/29/2011                   CHEYENNE           NE   LAW ENFORCEMENT

            DISPATCH REPORTS ALL COUNTY ROADS SOUTHEAST OF SIDNEY TO
            THE COUNTY LINE WITH DEUEL COUNTY FLOODED AND CLOSED.
            TRAVEL IS NOT RECOMMENDED ACROSS SOUTHEAST CHEYENNE
            COUNTY UFN.

&&

GCLAYCOM
Local storm report, Aug 29, 4:10 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
410 PM MDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             1 S MONTROSE            42.91N 103.73W
08/29/2011  M1.00 INCH       SIOUX              NE   TRAINED SPOTTER

            QUARTER SIZED HAIL WAS ACCOMPANIED BY STRONG WIND GUSTS
            APPROACHING 60 MPH.

&&

HAMMER
Special weather statement, Aug 29, 4:49 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
449 PM MDT MON AUG 29 2011

NEZ002-292345-
DAWES NE-
449 PM MDT MON AUG 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR DAWES COUNTY UNTIL 545 PM MDT...

AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF WHITNEY LAKE...OR 12 MILES
SOUTHWEST OF CHADRON...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHADRON...
  BOX BUTTE DAM...
  CHADRON ST PARK...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4245 10346 4265 10347 4290 10336 4300 10280
      4245 10278
TIME...MOT...LOC 2249Z 294DEG 28KT 4272 10317

HAMMER
Local storm report, Aug 29, 5:12 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
512 PM MDT MON AUG 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TSTM WND GST     CHADRON AIRPORT         42.84N 103.10W
08/29/2011  M56.00 MPH       DAWES              NE   ASOS

0503 PM     TSTM WND GST     3 SW CHADRON            42.80N 103.04W
08/29/2011  E60.00 MPH       DAWES              NE   TRAINED SPOTTER

            SMALL BRANCHES DOWN.

&&

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 6:49 PM MDTSpecial Weather StatementCYSKimball56 min
Aug 28, 8:20 PM MDTSpecial Weather StatementCYSBanner55 min
Aug 29, 1:34 PM MDTFlash Flood WarningCYSCheyenne3 hr
Aug 29, 1:43 PM MDTSevere Thunderstorm WarningCYSCheyenne49 min
Aug 29, 2:42 PM MDTSevere Thunderstorm WarningCYSSioux63 min
Aug 29, 3:20 PM MDTSpecial Weather StatementCYSCheyenne55 min
Aug 29, 3:25 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball, Scotts Bluff65 min
Aug 29, 3:41 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux64 min
Aug 29, 4:12 PM MDTFlash Flood WarningCYSBanner, Cheyenne, Kimball3 hr
Aug 29, 4:21 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill, Scotts Bluff54 min
Aug 29, 4:49 PM MDTSpecial Weather StatementCYSDawes56 min
Aug 29, 4:53 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes25 min
Aug 29, 5:17 PM MDTTornado WarningCYSDawes15 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.